Florida, 2025Tornado and Flood in Florida, August 8, 2025
August 8, 2025 · NWS TBW · 2 events in 2 counties and zones
Late afternoon and early evening storms associated with a surface trough over the peninsula coupled with a weakness aloft over the state produce a landspout near Seffner in Hillsborough County and street flooding near New Port Richey in Pasco County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late afternoon and early evening storms associated with a surface trough over the peninsula coupled with a weakness aloft over the state produce a landspout near Seffner in Hillsborough County and street flooding near New Port Richey in Pasco County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 8, 12:45 PM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 8, 12:45 PM EST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
145 PM EDT Fri Aug 8 2025
.DISCUSSION...
A weak boundary remains over northern Florida this afternoon, with
an east to southeast low-level flow continuing across the state. A
few showers and storms have popped up along the west coast sea
breeze and over southwest Florida early this afternoon, then
additional activity will move westward from the other side of the
state through the afternoon and evening, leading to another stormy
evening across much of west-central and southwest Florida.
Similar to last night, some activity will linger after sunset
before clearing out over land areas for the overnight period.
For this weekend into Monday, moisture will increase south of the
frontal boundary stuck across northern Florida and this, combined
with several impulses moving across the region aloft, will lead to
an increase in convection as well as the threat for heavy rainfall.
Some minor flooding is likely, though the severity will obviously be
tied to how much rain any locale gets at once or over multiple
instances. Certainly something to keep an eye on over the next
couple of days.
Light east/southeast flow continues through the rest of the week,
with relatively lower rain chances on Tuesday that generally go back
up mid to late week. Heavy rainfall will be the main threat through
the week, with warm and humid conditions continuing otherwise.
&&
.AVIATION...
(18Z TAFS)
Showers and thunderstorms will continue to increase in coverage
through the rest of the afternoon and evening and will likely affect
all sites. Current TEMPO groups try to highlight the best chances,
but they may need to be extended at some point later this evening.
Some convection lingers after 00Z, then conditions mostly clear
out overnight before we have higher rain chances tomorrow.
&&
.MARINE...
Southeast winds will remain over the waters through the next several
days, with a turn onshore near the coast each afternoon. The best
rain chances for today will be later in the evening as convection
moves westward over the waters from land, then rain chances increase
for the weekend.
&&
.FIRE WEATHER...
No fire weather concerns for the next several days as relative
humidity values will remain above critical levels. Warm and humid
summertime conditions will continue, with scattered showers and
thunderstorms each day.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 92 78 90 / 70 90 70 80
FMY 75 92 76 91 / 50 80 60 80
GIF 75 93 76 92 / 60 80 40 80
SRQ 75 92 75 90 / 70 80 70 80
BKV 73 92 73 90 / 60 80 60 80
SPG 78 89 77 88 / 70 90 80 80
&&
Sea Breeze Thunderstorm Regime For Friday: 2
Sea Breeze Thunderstorm Regime For Saturday: 6
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&In the hours before
Local storm report, Aug 8, 12:50 PM EST, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
150 PM EDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Gst 2 NW Pinellas Park 27.88N 82.73W
08/07/2025 U35 MPH Pinellas FL Broadcast Media
Delayed Report: Broadcast media posted a
video to social media received from the
public of what appeared to be a gustnado
near the intersection of 66th St and 118th
Ave in Pinellas Park. Communication with
county officials yielded no observed or
reported damage.
&&
TBWSpecial weather statement, Aug 8, 4:21 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
521 PM EDT Fri Aug 8 2025
FLZ050-149-151-249-082200-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
521 PM EDT Fri Aug 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PASCO AND
NORTHWESTERN PINELLAS COUNTIES THROUGH 600 PM EDT...
At 521 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hudson to near Jasmine Estates to Holiday.
Movement was southwest at 10 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Harbor, Jasmine Estates, Trinity, New Port Richey East, Elfers,
Hudson, Crystal Beach, Moon Lake, Beacon Square, Jay B Starkey
Wilderness Park, Holiday, Bayonet Point, New Port Richey, East Lake,
Oldsmar, Honeymoon Island, Keystone, Safety Harbor, and Clearwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2836 8274 2838 8261 2831 8256 2817 8260
2817 8265 2816 8262 2813 8261 2802 8267
2808 8288
TIME...MOT...LOC 2121Z 039DEG 7KT 2837 8262 2828 8265 2818 8272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 8, 4:29 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
529 PM EDT Fri Aug 8 2025
FLZ251-082200-
Inland Hillsborough FL-
529 PM EDT Fri Aug 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HILLSBOROUGH COUNTY
THROUGH 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plant City, moving southwest at 10 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thonotosassa, Plant City Airport, Dover, Seffner, Plant City, and
Mango.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2813 8220 2808 8205 2796 8206 2791 8208
2802 8233
TIME...MOT...LOC 2128Z 039DEG 7KT 2802 8218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWTornado, Hillsborough
- When
- August 8, 4:41 PM EST
- Where
- Hillsborough County, 0.61 mi E of Seffner
- Rating
- EF0
- Path length
- 0.02 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 28.000, -82.270
Video submitted from public residence of a brief landspout near Apache Lane and Old Hillsborough Avenue in Seffner, lofting primarily what appeared to foliage from the surrounding area. No structural damage observed as the feature remained over open land during its brief existence.
Flood, Pasco
- When
- August 8, 5:19 PM EST
- Where
- Pasco County, 1.95 mi ESE of Elfers to 2.32 mi ESE of Elfers
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- County Official
- Coordinates
- 28.210, -82.690
Pasco County Public Works official reported localized flooding consisting mainly of flooded streets in the Seven Springs Homes neighborhood near New Port Richey, with multiple disabled vehicles as a result.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Maryland, August 8, 20251 death · 1 event
- Tornadoes and Damaging Winds in North Dakota, August 8, 2025EF1 · 30 events
- Damaging Winds and Lightning Strike in Minnesota, August 8, 2025$20,000 · 55 kt wind · 16 events
- Heat in Texas, August 8 to 9, 202521 events
- Damaging Winds in South Dakota, August 8, 202561 kt wind · 15 events
- Excessive Heat and Heat in South Dakota, August 8, 202514 events
- Tornado and Damaging Winds in Minnesota, August 8, 2025EF0 · 13 events
- Excessive Heat and Heat in Iowa, August 8, 20259 events
- Hail and Damaging Winds in Minnesota, August 8 to 9, 20251 in hail · 9 events
- Flash Flooding in Georgia, August 8, 20257 events
- Heat in Arkansas, August 8 to 9, 20256 events
- Flooding and Heavy Rain in Georgia, August 8 to 9, 20255 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293427, 1293432.